Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Miami, FL

May 13, 2007Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 13, 2007, 4:16 PM EDT for Hendry County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2007, 4:16 PM EDT (20:16 UTC)
Expired
May 13, 2007, 4:45 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Hendry County, FL

The radar

The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 132016
SVRMFL
FLC051-132045-
/O.NEW.KMFL.SV.W.0050.070513T2016Z-070513T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...OR ABOUT 16
  MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION BY 440 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2646 8090 2628 8090 2628 8104 2646 8104

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 132046
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT SUN MAY 13 2007

FLC051-132055-
/O.EXP.KMFL.SV.W.0050.000000T0000Z-070513T2045Z/
HENDRY FL-
445 PM EDT SUN MAY 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRY COUNTY
EXPIRED AT 445 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKEN BELOW SEVERE LIMITS. HOWEVER...THUNDERSTORMS REMAIN IN THE AREA
...AND SMALL HAIL UP TO DIME SIZE...FREQUENT LIGHTNING STRIKES...HEAVY
RAINFALL AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES ON THESE STORMS.

LAT...LON 2646 8090 2628 8090 2628 8104 2646 8104

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:57 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 13, 2:57 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT SUN MAY 13 2007

.DISCUSSION...ISOLATED STORMS DEVELOPED SUNDAY AFTERNOON ACROSS
NRN PORTIONS OF MAINLAND SOUTH FLORIDA WITH A COUPLE OF THEM
REACHING NEAR SEVERE LEVELS. A RATHER UNSTABLE AIRMASS WITH VERY
COLD TEMPERATURES ALOFT...DIURNAL HEATING AND LAKE/SEA BREEZES
WERE THE MAIN MECHANISM FOR THE DEVELOPMENT OF THESE STORMS. A
FRONTAL BOUNDARY ACROSS NRN FLORIDA WILL DRIFT SOUTH TO MAINLAND
SOUTH FLORIDA THROUGH TUE MORNING. THIS WILL ACT AS A FOCUSING
MECHANISM FOR DAILY SHWRS/TSTMS ACROSS THE FORECAST AREA. BOTH GFS
AND NAM INDICATES INCREASING MOISTURE DURING THIS PERIOD AND GFS
EVEN INDICATES POPS IN THE HIGH CHANCE TO NMRS CATEGORY. DECIDED
TO KEEP IT IN THE HIGH CHANCE AND NOT GO AS HIGH AS GFS YET.

A SFC RIDGE WILL MOVE EAST OVER THE WRN ATLANTIC BEHIND THIS
FRONTAL BOUNDARY AND WILL ESTABLISH JUST N OF 30N WITH RIDGE
EXTENDING WEST TO NRN GULF. THIS WILL KEEP A LOW LVL EAST FLOW
WHICH WILL KEEP A MODERATE AMOUNT OF MOISTURE COMING INTO THE
AREA WITH A CHANCE FOR SHWRS/TSTMS EACH DAY. LOOKS LIKE THE RAINY
SEASON IS FINALLY ON THE WAY.

&&

.AVIATION...ISOLD SHWRS/TSTMS SHOULD CONTINUE TO DEVELOP ALONG
BOTH COASTS SEA BREEZES REST OF THE AFTERNOON INTO EARLY EVENING
HOURS. WL INDICATE TEMPO FOR KPBI AND KFLL AND VCNTY SHWRS FOR
KMIA/KTMB. VFR CONDITIONS WILL PREVAIL FOR KAPF.

&&

.MARINE...WINDS AND SEAS WILL REMAIN ON THE LIGHT SIDE THROUGH
MONDAY NIGHT. AS SFC HIGH MOVES EAST OVER WRN ATLC AND PRESSURE
GRADIENT TIGHTENS OVER OUR LOCAL WATERS...WINDS WILL INCREASE TO
THE 15 TO 20 KTS RANGE. A SMALL NORTHEAST SWELL WILL BEGIN TO
AFFECT OUR ATLC WATERS TUE AT WHICH TIME SEAS MAY BUILD UP TO 7 FEET.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED. WITH THE LOW LVL FLOW
BECOMING EAST AND DEWPOINTS INCREASING THROUGH THIS
PERIOD...RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  72  83  73 / 40 40 50 30
FORT LAUDERDALE  87  72  84  74 / 30 30 50 30
MIAMI            87  71  86  72 / 30 30 50 30
NAPLES           85  70  87  68 / 20 20 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...47/RGH
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, May 13, 10:51 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT SUN MAY 13 2007

FLZ063-066>075-140245-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1044 AM EDT SUN MAY 13 2007

...SCATTERED THUNDERSTORMS THIS AFTERNOON WITH A FEW SEVERE POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SOUTH FLORIDA AND THEN MOVE TOWARDS
THE EAST COAST. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING
STRIKES...GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL.

WIND: SOME OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS TO
AROUND 45 TO 55 MPH.

HAIL: THE STRONGER STORMS COULD PRODUCE DIME SIZE HAIL WITH A
FEW STORMS AROUND LAKE OKEECHOBEE TO PALM BEACH COUNTY PRODUCING
HAIL UP TO ONE INCH.

FLOODING: BRIEF VERY HEAVY RAINFALL IN THE STRONGEST STORMS WILL
CAUSE SOME STANDING WATER ALONG ROADWAYS WHERE THE DRAINAGE IS
POOR OR IN OTHER POORLY DRAINED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE ENTIRE AREA
THIS WEEK, AS DEEPER MOISTURE RETURNS AND FAVORABLE SEA BREEZE
BOUNDARIES DEVELOP ALONG BOTH COASTS.

THE WINDS WILL BE FROM THE EAST AROUND 15 MPH EARLY NEXT WEEK
ALONG WITH LOW TIDE OCCURRING DURING THE DAY HOURS. THIS WILL LEAD
TO AN INCREASE IN RISK OF RIP CURRENTS ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA EARLY NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 13, 1:14 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
114 PM EDT SUN MAY 13 2007

FLZ068-131730-
PALM BEACH EASTERN FL-
114 PM EDT SUN MAY 13 2007

...STRONG THUNDERSTORM AFFECTING EXTREME NORTHEAST PALM BEACH
COUNTY...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEQUESTA...OR NEAR JUPITER...MOVING EAST AT
15 TO 20 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO
DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 13, 2:09 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SUN MAY 13 2007

FLZ063-066-131910-
HENDRY FL-GLADES FL-
209 PM EDT SUN MAY 13 2007

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN GLADES...AND
NORTHERN HENDRY COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MUSE...OR NEAR LA
BELLE...MOVING EAST AT 5 TO 10 MPH. THIS STORM WILL AFFECT THE AREAS
OF MUSE...LA BELLE...ORTONA...AND MOORE HAVEN DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO
DIME SIZE...HEAVY RAINFALL..AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Local storm report, May 13, 2:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT SUN MAY 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             1 W JUPITER             26.93N 80.12W
05/13/2007  E0.25 INCH       PALM BEACH         FL   TRAINED SPOTTER

&&

BAXTER
Special weather statement, May 13, 3:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT SUN MAY 13 2007

FLZ066-067-132030-
HENDRY FL-PALM BEACH WESTERN FL-
331 PM EDT SUN MAY 13 2007

...STRONG THUNDERSTORMS DEVELOPING NEAR SOUTHERN LAKE OKEECHOBEE AREA...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF CLEWISTON TO HENDRY CORRECTIONAL INSTITUTE MOVING EAST
AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED ARE DEVILS
GARDEN...CLEWISTON...SOUTH BAY...BELLE GLADE...BIG CYPRESS SEMINOLE
RESERVATION...AND HOLEY LAND WILDLIFE MANAGEMENT AREA.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME
SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THESE STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:17 AM EDTDense Smoke AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more4 hr
May 13, 1:09 PM EDTMarine Weather StatementMFL66 min
May 13, 2:21 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry17 min
May 13, 3:48 PM EDTSevere Thunderstorm WarningMFLHendry27 min
May 13, 4:22 PM EDTMarine Weather StatementMFL53 min
May 13, 5:12 PM EDTSevere Thunderstorm WarningMFLBroward63 min
May 13, 5:55 PM EDTMarine Weather StatementMFL65 min
May 13, 7:10 PM EDTMarine Weather StatementMFL65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.